Open Access News

News from the open access movement

Friday, September 03, 2004

Submission to acceptance time for mathematical journals

Prompted by a question on SLAPAM-L, I found a recent tabulation of the reported lag time between submission, acceptance, and publication. (Notices of the American Mathematical Society is freely available online.) Backlog of Mathematics Research Journals. Notices of the American Mathematical Society 51(8):924-927 2004 September. The tables include both traditional and online-only journal editor's estimates of the delay between submission and publication. Note that the units of delay change between the print (months) and online (days) realms. The speed advantage of the online journals is incredible. Notices of the American Mathematical Society - Fulltext v42+ (1995+); Print ISSN: 0002-9920 | Online ISSN 1088-9477. Thanks to Dana Roth (Caltech) for bringing the article to my attention and Frances Knudson (LANL) for posing the question.